Alert archive / Maine / High Wind Warnings in 2009
High Wind Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Sep 27, 2009, 11:04 PM EDT for Hancock County, Washington County, Maine. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 27, 2009, 11:04 PM EDT (03:04 UTC)
- Expired
- Sep 28, 2009, 6:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 11:50 PM EDT | NON-TSTM WND DMG | Brooksville, ME | LARGE TREE DOWN ACROSS THE CAPE ROSIER RD CAUSING POWER OUTAGES. |
| Sep 28, 12:00 AM EDT | NON-TSTM WND DMG | 7 Sw Bar Harbor, ME | TREES AND POWER LINES DOWN ON WHITNEY RD. IN MOUNT DESERT. |
| Sep 28, 12:00 AM EDT | NON-TSTM WND DMG | Deer Isle, ME | LARGE TREE BROUGHT DOWN POWER LINES RESULTING IN POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 280304 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1104 PM EDT SUN SEP 27 2009 MEZ029-030-281000- /O.UPG.KCAR.WI.Y.0014.000000T0000Z-090928T0800Z/ /O.NEW.KCAR.HW.W.0006.090928T0304Z-090928T1000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1104 PM EDT SUN SEP 27 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL INCREASE FROM THE SOUTHEAST OVERNIGHT TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. EXPECT THE HIGHEST WINDS TO BE ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ017-281000- /O.NEW.KCAR.HW.W.0006.090928T0304Z-090928T1000Z/ CENTRAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON 1104 PM EDT SUN SEP 27 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. WINDS WILL INCREASE FROM THE SOUTHEAST OVERNIGHT TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL BE ACROSS THE EASTERN SIDE OF CENTRAL WASHINGTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT/DOODY
2 follow-up statements
000 WWUS71 KCAR 280750 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 350 AM EDT MON SEP 28 2009 MEZ029-280900- /O.CAN.KCAR.HW.W.0006.000000T0000Z-090928T1000Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 350 AM EDT MON SEP 28 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ017-030-281000- /O.CON.KCAR.HW.W.0006.000000T0000Z-090928T1000Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 350 AM EDT MON SEP 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED EARLY THIS MORNING. EXPECT THE HIGHEST WINDS TO BE ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE. SINCE LEAVES REMAIN ON TREES...LARGE BRANCHES BLOWN DOWN MAY RESULT IN ADDITIONAL POWER OUTAGES. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MIGNONE
000 WWUS71 KCAR 280933 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 533 AM EDT MON SEP 28 2009 MEZ017-030-281045- /O.EXP.KCAR.HW.W.0006.000000T0000Z-090928T1000Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 533 AM EDT MON SEP 28 2009 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING. $$ MIGNONE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Sep 27, 7:40 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 27, 7:40 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 740 PM EDT SUN SEP 27 2009 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTHEAST THROUGH CENTRAL MAINE LATE TONIGHT AND THEN INTO THE GULF OF SAINT LAWRENCE BY MONDAY AFTERNOON. WEAK HIGH PRESSURE WILL BRIEFLY RIDGE OVER THE REGION MONDAY AFTERNOON. THEN ANOTHER LOW FROM THE GREAT LAKES WILL APPROACH MONDAY NIGHT AND TRACK NORTHEAST INTO EASTERN QUEBEC ON TUESDAY AND THEN SLOWLY MOVE BACK TOWARD MAINE WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH MONDAY/... WE WILL BE ADDING TSTMS TO THE CENTRAL HIGHLANDS DOWN TO THE COAST FOR THE OVERNIGHT HOURS. LATEST MESOSCALE GUIDANCE INCLUDING THE RUC AND NAM12 INDICATE ELEVATED CAPE OF 400-500 J/KG LATER TONIGHT INTO THE EARLY MORNING HOURS. LATEST SFC ANALYSIS(22Z) SHOWED SOME TSTMS ACROSS SRN NYS MOVING NE. SATL WV IMAGERY SHOWED UPPER LOW LIFTING NORTHWARD AND 12Z UA HAD COOL POCKET IN THIS AREA FROM 700-500 MBS. LAPSE RATES FROM 700-500MBS FROM THE NAM12 AND THE RUC13 INDICATE VALUES OF >/= 6.5C/KM. THIS COULD LEAD TO HEAVY RAINFALL AND STRONG WIND GUSTS. SPEAKING OF THE WINDS...MODEL SOUNDINGS INCLUDING THE BUFKIT SHOW A WINDOW FOR SOME HEFTY WIND GUSTS OF 50+ MPH AFT MIDNIGHT MAINLY FOR THE COAST. THIS NEEDS TO BE ASSESSED FURTHER. THE WIND ADVISORY FOR NOW LOOKS GOOD. WE WILL CONTINUE TO MONITOR AND UPGRADE IF NEEDED. ALL MODELS ARE IN GOOD GENERAL AGREEMENT OVER THE NEAR TERM PORTION OF THE FORECAST. A LOW PRESSURE SYSTEM WILL MOVE INTO THE GULF OF MAINE OVER CAPE COD...THEN TRACK TO THE NORTH INTO SOUTHERN MAINE EXITING INTO NEW BRUNSWICK BY THE END OF THE PERIOD. AS THIS SYSTEM TRACK NORTH INTO MAINE IT WILL BRING AN INCH OR SO OF QPF TO THE AREA...WITH HIGHER AMOUNT OVER SRN WASHINGTON COUNTY AND OVER NRN AROOSTOOK COUNTY. THE UPPER LEVEL LOW WILL MOVE SOUTHEAST OVER THE CENTRAL GREAT LAKES TROUGH THE PERIOD...AND WILL SPIN-OFF ADDITIONAL SYSTEMS IN LATER PERIOD. USED A BLEND OF NAM/GFS/MOSGUIDE FOR QPF/POP AS WELL AS FOR WINDS. ADJUSTED WIND UP ALONG THE COAST TO BETTER SUPPORT THE GALE AND WIND ADVISORY. THE PREVIOUSLY FORECASTED MAX/MIN/DP/SKY REMAIN REPRESENTATIVE THEREFORE I CONTINUED THEM THROUGH THE PERIOD. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS UPR LOW MOVES EASTWARD ACROSS THE GREAT LAKES REGION MON NGT... A COLD OCCLUDED FRONT WILL APPROACH FROM THE WEST. MODELS ARE TRENDING TOWARDS LESS PRECIP WITH THIS SYSTEM IN RECENT RUNS AS THERE IS NOT MUCH MOISTURE AVAILABLE. SYSTEM WILL BE SLOW TO EXIT THE NORTH TUES MORNING WITH LIGHT PRECIP CONTINUING. EXPECT SW WINDS TO HELP DECREASE CLD COVER BY AFTERNOON IN SW PART OF CWA TO INCLUDE BGR AREA. ANOTHER SHORTWAVE WILL ROTATE AROUND THE UPPER LOW TUES NGT AND BRING A CHC OF LIGHT SHOWERS DUE TO CAA CREATING SOME LIFT AND SUFFICIENT MOISTURE UP TO 700MB LVL. YET ANOTHER IMPULSE WILL PROVIDE A RISK OF LIGHT SHOWERS WEDS PM. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LONGER RANGE MODELS INDICATE AN OMEGA BLOCK PATTERN SETTING UP OVR CNTRL AND ERN NA DURING THE LONG TERM...WITH MEAN TROFS OVR THE ROCKIES AND ERN CAN...WRN NEW ENG/MID ATLC STATES AREA...WITH A CLOSED UPPER HI DEVELOPING OVR HUDSON BAY CAN. UNFORTUNATELY... THIS WILL KEEP CLDS...SHWRS...AND POTENTIAL STEADY RNFL ARND THE FA MOST PDS THROUGHOUT THE LONG TERM. THE BEST POTENTIAL FOR RNFL ATTM WILL BE ON THU WHERE WE WENT WITH LIKELY POPS AS A MDTLY STRONG S/WV PIVOTS SSE INTO THE FA FROM QUASI-STATIONARY UPPER LOW PRES OVR CNTRL QB PROV. THE NEXT CHC FOR A BREAK IN CLDS AND SHWRS ATTM APPEARS TO BE FRI AFT INTO SAT...SPCLY CNTRL DOWNEAST SITES. ANOTHER STRONG S/WV-CLOSED UPPER LOW MOVING E FROM THE MIDWEST COULD BRING MORE CLDNSS AND SHWRS FOR THE FA LATE SAT NGT AND SUN...BUT GIVEN UNCERTAINTY OF TIMING...WE KEPT POPS IN THE CHC CATEGORY ATTM. OTHERWISE...THE COMBO OF CLDS AND SHWRS MOST...IF NOT ALL PDS WILL KEEP DIURNAL/NOCTURNAL TEMP SPREADS LOW...WITH AOB NORMAL HI TEMPS AND AOA LOW TEMPS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... NEAR TERM: BGR IFR TO LIFR CONDITIONS WILL CONTINUE THROUGH 18Z TOMORROW...CONDITIONS WILL IMPROVE TO MVFR/VFR AFT 18Z. BHB CURRENTLY VFR...BUT WILL BEGIN TO FALL AFT 20Z TODAY AND WILL REMAIN IFR OR BELOW THROUGH 18Z TOMORROW. IT WILL BEGIN ITS IMPROVEMENT AFT 18Z TOMORROW AS WELL. CAR/PQI/HUL WILL FALL TO MVFR CONDITIONS AFT 21Z TODAY...IFR AFT 00Z. THEY WILL REMAIN IFR THROUGH THE END OF THE PERIOD. SHORT TERM: EXPECT VFR TO START MONDAY EVENING WITH MVFR TO IFR MOVING INTO THE AREA AFTER MIDNIGHT AND PERSISTING INTO TUESDAY MORNING. CONDITIONS WILL IMPROVE TO PREDOMINATELY VFR BY LATER TUESDAY MORNING ACROSS THE AREA WITH THE FAR NORTH BEING THE LAST TO IMPROVE. THE NORTH MAY EXPERIENCE A RETURN TO MVFR TUESDAY NIGHT INTO EARLY WEDS DUE TO CEILINGS. LONG TERM: MVFR TO LOW VFR ALL TAF SITES WED NGT THRU FRI...XCPT IFR/LOW MVFR IN STEADIER RN AND PATCHY FOG ON THU. && .MARINE... NEAR TERM: SE WINDS WILL INCREASE THROUGH THE AFTERNOON AND WILL INCREASE TO 25 TO 35KTS BY THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND SUBSIDE BY 12Z TOMORROW...AND SLOWLY FALL OFF THROUGH THE DAY. SHORT TERM: SCA CRITERIA LIKELY TO REMAIN IN PLACE UNTIL WEDS DUE TO SEAS. WINDS WILL REMAIN IN THE VICINITY OF 20 KTS. LONG TERM: WINDS AND SEAS SHOULD JUST DROP BELOW SCA CRITERIA BY WED NGT...AND THEN CONT TO SLOWLY SUBSIDE THE REST OF THE LATE WEEK. USED WW3 FOR SEAS AND A BLEND OF 12Z GFS OPNL AND MOS WINDS WITH SMALL PERCENTAGE OF 12Z CAN MODEL WINDS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR MEZ029-030. MARINE...GALE WARNING UNTIL 4 AM EDT MONDAY FOR ANZ050>052. && NEAR TERM...HEWITT/NORTON SHORT TERM...MWALKER LONG TERM...VJN AVIATION...HEWITT/NORTON MARINE...HEWITT/NORTON/MWALKER
Hazardous weather outlook, Sep 27, 2:25 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 225 PM EDT SUN SEP 27 2009 MEZ001>006-010-011-015>017-031-032-281830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 225 PM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-281830- COASTAL HANCOCK-COASTAL WASHINGTON- 225 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-281830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 225 PM EDT SUN SEP 27 2009 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:20 AM EDT | Small Craft Advisory | CAR | 7 hr | |
| Sep 28, 10:02 AM EDT | Small Craft Advisory for Hazardous Seas | CAR | 53 hr |
Nearby
High Wind Warnings in Maine, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.